MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE; QEW

PENUMBRA, INC. PENUMBRA ENGINE; QEW
Model Number PMXENGN-A
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left iliac vein using a penumbra engine (engine) and a penumbra engine canister (canister).During the procedure, the engine fell off the table and became broken.It was also reported that there was no noticeable damage to the engine; however, the engine would not power on at all.Therefore, the engine was removed.The procedure was completed using a new engine and a new canister.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned engine confirmed that the device did not power on.During the functional test, the engine was plugged and did not power on.Therefore, the fuses were exchanged with demonstration fuses.Then the engine was powered on and achieved vacuum within specification.The fuses were likely damaged due to the engine falling off the table during the procedure.During functional testing, the engine was run for approximately ten minutes and no vibrational movement was observed.The engine housing was opened and there was no visible damage to the dampeners.Penumbra engines are inspected at incoming quality control which includes a visual inspection as well as a verification of test results to ensure specifications for each output are met.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA ENGINE
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12849326
Report Number3005168196-2021-02642
Device Sequence Number14604658
Product Code QEW
UDI-Device Identifier00815948020023
UDI-Public00815948020023
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMXENGN-A
Device Catalogue NumberPMXENGN
Device Lot NumberS10152-11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age35 YR
Patient SexMale
Date Report Sent to FDA01/01/2005